Alert archive / Nevada / Wind Advisories in 2008
Wind Advisory 24, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Dec 8, 2008, 2:45 AM PST. It took effect at Dec 8, 2008, 12:00 PM PST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2008, 2:45 AM PST (10:45 UTC)
- In effect from
- Dec 8, 2008, 12:00 PM PST
- Expired
- Dec 8, 2008, 5:00 PM PST
- In force
- 5 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 081045 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 245 AM PST MON DEC 8 2008 ...STRONG GUSTY WINDS ACROSS WEST CENTRAL NEVADA TODAY... .STRONG NORTHWESTERLY WIND GUSTS ARE EXPECTED ACROSS CENTRAL NEVADA FROM NOON TODAY THROUGH THE EARLY EVENING HOURS. NVZ013-090100- /O.NEW.KLKN.WI.Y.0024.081208T2000Z-081209T0100Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 245 AM PST MON DEC 8 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 5 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM PST THIS AFTERNOON ACROSS NORTHERN NYE COUNTY. SUSTAINED WINDS OF 25 TO 35 MPH ARE POSSIBLE ACROSS CENTRAL NEVADA TODAY WITH GUSTS REACHING INTO THE 45 TO 55 MPH RANGE. THE STRONGEST GUSTS ARE EXPECTED ACROSS WESTERN PORTIONS OF NORTHERN NYE COUNTY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ROOD
1 follow-up statement
000 WWUS75 KLKN 090038 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 438 PM PST MON DEC 8 2008 NVZ013-090145- /O.EXP.KLKN.WI.Y.0024.000000T0000Z-081209T0100Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 438 PM PST MON DEC 8 2008 ...WIND ADVISORY WILL EXPIRE AT 5 PM PST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 5 PM PST THIS AFTERNOON. WINDS HAVE FALLEN BELOW WIND ADVISORY CRITERIA AND WILL CONTINUE TO SLOWLY SUBSIDE THIS EVENING. NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL GRADUALLY DECREASE TO 10 TO 20 MPH BY MIDNIGHT. $$ CEC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Dec 7, 1:38 PM PST, 13 hours 7 minutes earlier.
Area forecast discussion, Dec 7, 1:38 PM PST, 13 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 138 PM PST SUN DEC 7 2008 .SYNOPSIS...CLOUD COVER WILL INCREASE OVER THE AREA OVERNIGHT WITH ISOLATED LIGHT SNOW SHOWERS DEVELOPING OVER THE MOUNTAINS OF NORTHEASTERN NEVADA. HIGH PRESSURE REBUILDS OVER THE GREAT BASIN TUESDAY THROUGH FRIDAY WITH A RETURN TO DRY CONDITIONS AND ABOVE NORMAL HIGH TEMPERATURES. && .SHORT TERM...CHANGE IN THE PATTERN LATE TONIGHT NIGHT INTO MONDAY AS AN 140KT JET DIGS FROM THE PACIFIC NORTHWEST INTO CWA. STRONGEST DYNAMICS ASSOCIATED WITH THE JET LOOKS TO BE IN UTAH...THEREFORE ONLY EXPECT LIGHT SNOW SHOWERS MAINLY MOUNTAINS OF NORTHEASTERN NV ON MONDAY. COLD AIR ADVECTION OVER CWA MONDAY TO KEEP MAX TEMPERATURES MAINLY IN THE 30S. SNOW SHOWERS SHOULD DIMINISH EARLY MONDAY AFTERNOON AS HIGH PRESSURE BUILDS ALONG THE WEST COAST BRINGING DRIER AND COLDER AIR INTO THE AREA. WITH THE COLD AIRMASS...HAVE LOWERED MIN TEMPERATURES FOR TUESDAY MORNING 5 TO 10 DEGREES FROM PREVIOUS FORECAST. VALLEYS OF NORTHEASTERN NEVADA MAY GET SEE A SNOW FLURRY OR TWO ON MONDAY...HOWEVER NOT EXPECTING ANY SNOW ACCUMULATIONS IN THE VALLEYS. LATEST ARW MODEL RUNS INDICATE WIND GUSTS MONDAY ON THE EASTERN AND SOUTHERN SLOPES OF HIGHER TERRAIN LOWER THAN PREVIOUS MODELS...WITH EXPECTED GUST NOW ONLY TO REACH INTO THE 30-40 MPH RANGE. JET PUSHES OFF TO THE EAST MONDAY NIGHT INTO TUESDAY AS HIGH PRESSURE BUILDS IN FROM THE WEST. .LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...LONG RANGE MODELS CONTINUE TO SHOW A SIGNIFICANT CHANGE TO THE WEATHER PATTERN ACROSS THE WRN UNITED STATES LATE NEXT WEEK...WITH A STRONG POLAR LOW BRINGING MUCH COLDER TEMPS TO THE REGION ALONG WITH A CHC OF WIDESPREAD SNOW. FOR EARLIER IN THE WEEK...ABOVE NORMAL TEMPS ARE EXPECTED TO CONTINUE WEDNESDAY AND THURSDAY AS HIGH PRESSURE BEGINS TO DRIFT WEST OVER THE ERN PACIFIC. OTHER THAN A WEAK WAVE PUSHING ACROSS THE AREA ON THURSDAY...EXPECT PARTLY CLOUDY SKIES AND DRY CONDITIONS. MAY SEE A SNOW SHOWER OR TWO ACROSS ERN NV AS THIS WEAK UPPER LEVEL TROUGH QUICKLY DIGS SOUTH ACROSS THE AREA. OTHERWISE...LOW TEMPS WILL REMAIN ON THE COLD SIDE AND GENERALLY IN THE TEENS TO LOW 20S. LATER IN THE WEEK...MODELS SHOW STRONG UPPER LEVEL RIDGE CONTINUING TO DRIFT WEST INTO THE CNTRL PACIFIC AND THEN INTENSIFYING...WITH THE RIDGE AXIS EXTENDING NORTH INTO ALASKA. THIS WILL ALLOW POLAR SYSTEMS TO DIG SOUTH INTO THE WEST COAST AS THE JET STREAM BECOMES MORE ACTIVE AND INTENSIFIES. LATE ON FRIDAY...ECMWF AND GFS SHOW THE FIRST SYSTEM NEAR THE CANADA/U.S. BORDER PUSHING SOUTH INTO THE PAC NORTHWEST...BRINGING WINDY CONDITIONS AND MUCH COLDER TEMPS. GFS IS NOTICEABLY MUCH QUICKER COMPARED TO THE ECMWF...SHOWING THE STRONG UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT PUSHING ACROSS THE PAC NW 12 TO 15 HOURS QUICKER COMPARED TO THE 12Z ECMWF. GFS SHOWS SNOW PUSHING INTO NRN NV AS EARLY AS FRIDAY NIGHT WHILE THE ECMWF SHOWS SNOW PUSHING INTO NRN NV SATURDAY AFTERNOON. LOWERED POP A BIT FRIDAY NIGHT AS WELL AS INCREASED SNOW LEVELS WITH WARMER AIR AHEAD OF THE COLD FRONT. BOTH MODELS SHOW COLD FRONT PUSHING ACROSS CNTRL NV BY EARLY SUNDAY AS 700MB TEMPS PLUMMET TO -16C ACROSS THE NORTH...WHICH IS A BIT COLDER COMPARED TO PREVIOUS RUNS. BOTH MODELS NOW IN AGREEMENT THROUGH THE WEEKEND SHOWING THE UPPER LEVEL LOW REMAINING OVER THE WEST COAST WITH COLD AIR PUSHING AS FAR SOUTH AS SRN CALIF AND AZ. NOT GOING TO ESTIMATE PRECIP AMOUNTS QUITE YET DUE TO DIFFERENCES IN STORM TRACK BETWEEN MODEL RUNS...BUT THE POTENTIAL EXISTS FOR THE FIRST MODERATE SNOWFALL OF THE SEASON ACROSS NRN AND CNTRL NV...WITH CNTRL NV SOUTH OF HIGHWAY 50 AND ERN NV LOOKING LIKE THE BEST AREAS TO SEE ACCUMULATING SNOW. INCREASED POP TO BETWEEN 40 TO 55 PCT OVER THE AREA SATURDAY AND SUNDAY. LOWERED DAYTIME TEMPS BY SEVERAL DEGREES DURING NEXT WEEK AS WELL...WITH MODELS INDICATING DAYTIME HIGHS STRUGGLING TO REACH 30 DEGS. && .AVIATION...VFR CONDITIONS EXPECTED THROUGH THIS EVENING WITH LIGHT WINDS. A COLD FRONT WILL PUSH INTO NRN NV LATE TONIGHT...AND EARLY TOMORROW MORNING ACROSS CNTRL NV. EXPECT WINDS TO INCREASE OUT OF THE NORTHWEST LATER TONIGHT TO AROUND 15 MPH WITH GUSTS UP TO 30 MPH EXPECTED. CIGS WILL SLOWLY LOWER TO AROUND 5K FEET AGL AT KEKO AND KELY...WITH A 20 PCT CHC OF SNOW SHOWERS AND BRIEF IFR CONDITIONS BETWEEN 08Z TO 16Z MONDAY. VFR CONDITIONS EXPECTED AT KWMC AND KTPH WITH ANY PRECIP LOCATED TO THE EAST OF THESE AREAS. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 87/95
Hazardous weather outlook, Dec 7, 2:35 PM PST, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 235 PM PST SUN DEC 7 2008 NVZ013-030>037-082100- NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 235 PM PST SUN DEC 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY A COLD FRONT WILL PUSH SOUTH ACROSS THE GREAT BASIN MONDAY MORNING BRINGING BREEZY CONDITIONS AND COLDER TEMPERATURES TO THE REGION. SNOW SHOWERS ARE EXPECTED TO DEVELOP ACROSS NORTHERN AND EASTERN NEVADA EARLY MONDAY MORNING. AN INCH OR TWO OF SNOW ACCUMULATION IS EXPECTED IN THE HIGHER MOUNTAINS OF NORTHEAST NEVADA WITH LITTLE...IF ANY...SNOW ACCUMULATION IN THE VALLEYS. TRAVELERS ARE URGED TO USE CAUTION DRIVING THROUGH NORTHERN NEVADA EARLY MONDAY MORNING WITH UP TO ONE INCH OF SNOW ACCUMULATION POSSIBLE IN THE HIGH ELEVATION MOUNTAIN PASSES. A STRONGER STORM IS FORECAST TO PUSH SOUTH OUT OF THE GULF OF ALASKA AND MOVE INTO THE GREAT BASIN REGION SOMETIME FRIDAY NIGHT OR EARLY SATURDAY MORNING. THIS SYSTEM WILL LIKELY BRING WINDY CONDITIONS...ALONG WITH MUCH COLDER TEMPERATURES TO THE AREA WITH DAYTIME HIGH TEMPERATURES STRUGGLING TO REACH 30 DEGREES NEXT WEEKEND. THE POTENTIAL ALSO EXISTS FOR WIDESPREAD MEASURABLE SNOWFALL ACROSS MOST OF THE NORTHERN AND CENTRAL NEVADA NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.